Several weeks ago, small red bumps began appearing on my lower legs. They are extremely itchy and seem to flare up at night. I thought they were some sort of insect or mite. Since then they have spread all over my legs, hips, sides into armpits and underside of arms. I saw the doctor at my university, and they said it was curious as she had seen several other cases like mine that same day. She said they do not know what it really is, and gave me a week long steroid regimen, claritin and calamine lotion. I began this and my symptoms seemed to subside. However during this time, my boyfriend has complained of some bumps and itching on his wrists and now legs. I am still taking the claritin and applying calamine, but now that the steroids are gone, it is flaring up and spreading to my neck and chest in a red rash flares up severely at night and is barely helped with the calamine. I do not have any other insurance except for that offered through the school.. so I cannot see a specialist that may have a better idea of what I am dealing with. Please help me identify my condition.. Thank you!
Since the symptoms are present more at night, so scabies is an important possibility to be ruled out. It is characterized by intense itching, usually at night and by small insect-type bites lesions on the skin. Diagnosis of scabies is made by scraping the skin and viewing the material under a microscope to see the characteristic mite or eggs.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. Treatment can be started only when the diagnosis is confirmed. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.